I began taking Effexor XR 75mg on 6/16. I got through the worst of the side effects, and expected to see some sort of improvement. My Dr. wanted me back 1 month later, so I told him I’d seen no improvement. I have been on 150mg for 2 weeks now, and still feel no improvement in my anxiety or depression. Do some people take longer to feel the benefits of Effexor? The negative side effects have decreased, but I still have sexual side affects as well as what feels like increased anxiety, and dry mouth, (if that is related I don’t actually know). I’m not sure if this is normal and I should persevere or If this just isn’t the right medication for me.
It can take up to 3 months to see improvement. But I would think you should be seeing SOME improvement by now. I took Effexor 75mg for a year, it never helped me. I couldn’t increase the dose to 150mg because if I was even an hour late taking it I was dizzy & could not even think. Unfortunately sexual side effects are very common with any antidepressant. Wellbutrin is SAID to have the least affect but it’s not a good med for anyone with anxiety. I’ve been on that one also. I’m currently at a very low dose of Zoloft 25mg, it just makes me tired, I tried taking 37.5mg and could not stay awake. It has helped my depression I’d say about 70%, I’ve been on it 3 months now so the fatigue is a side effect I’m stuck with unfortunately.
Hi I had terrible anxiety when I first started effexor and an early side effect was dry mouth.I was on it for 4 months before it really worked for me.I feel for you as it’s all a horrible thing to go through.75 mg is a low dose so I’m sure you will improve on 150mg but unfortunately these things take time. All the best and keep positive.Also antidepressants do affect your sex life. I found it difficult to reach a climax.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 18 May 2014 • 8 answers
Posted 1 Sep 2016 • 4 answers
Posted 12 Jan 2017 • 1 answer
Posted 18 Feb 2017 • 3 answers
Posted 20 Jan 2018 • 2 answers